Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 200, NWS Paducah, KY

September 11, 2000Pulaski County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Sep 11, 2000, 4:27 PM CDT for Pulaski County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 11, 2000, 4:27 PM CDT (21:27 UTC)
Expired
Sep 11, 2000, 5:00 PM CDT
In force
33 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pulaski County, IL

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 112127
SVRPAH
ILC153-112200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
427 PM CDT MON SEP 11 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN SOUTHERN ILLINOIS

* UNTIL 500 PM CDT

* AT 421 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM 11 MILES WEST OF KARNAK...OR ABOUT 15 MILES SOUTH     
  OF ANNA...MOVING NORTHEAST AT 20 MPH. GOLF BALL SIZED HAIL WAS
  REPORTED AT ULLIN AT 420 PM.  

LAT...LON 3729 8921 3715 8914 3730 8898 3732 8921

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:26 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Sep 11, 3:26 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
226 PM CDT MON SEP 11 2000

MAIN FORECAST CHALLENGE WITH BE DURATION OF CONVECTION TONIGHT...AS
WELL AS EXTENT OF PCPN ACROSS SOUTHEASTERN 1/2 OF WFO PADUCAH
FORECAST AREA /MAINLY KY/ ON TUESDAY EVENING. FOR THE EXTENDED
PERIOD...INTRODUCED A CHANCE OF SHOWERS FOR THURSDAY NIGHT. THIS IS
IN LINE WITH PRELIMINARY DISCUSSIONS WITH WFO ILX EARLIER THIS AFTN.

DEEP MSTR INFLOW CONTINUES FROM GULFMEX...ALONG WITH WEAK SHEAR
ALOFT. ATMOS REMAINS QUITE UNSTABLE...WITH ENOUGH SHEAR TO KEEP
MULTICELL CONVECTION IN PLACE THROUGH THE EVENING HOURS IN SERN MO
AND SRN IL...AND WRN KY AND SWRN IN OVERNIGHT. UPPER LEVEL VORT MAX
MOVING THROUGH CWA AT THIS TIME WL HELP TO MAINTAIN CONVECTION FROM
WEST TO EAST OVERNIGHT.

LEANED TWD ETA/AVN SOLN FOR PCPN AND TEMP FCST IN SHORT TERM.
DEBATED ABOUT LEAVING CHANCE OF PCPN IN SERN MO/SRN IL/SWRN TUE
EVENING...BUT WITH DEGREE OF DRYING ASSOCIATED WITH FRONT...I
DECIDED TO CONTINUE KEEPING MENTION OF PCPN OUT OF THE NORTHWEST 1/2
OF THE FORECAST AREA.

BELOW NORMAL TEMPS IN LINE FOR THE REST OF THE WEEK. A SHARPENING
TROF BRINGS ANOTHER COLD FRONT ACROSS THE FORECAST AREA THU NIGHT
INTO FRIDAY...BUT LOWER LEVEL INSTABILITY WILL BE MARGINAL. WL
INTRODUCE A GRADUAL INCREASE IN CLOUDS FOR ZONES THURSDAY...WITH A
CHANCE OF SHOWERS OVERNIGHT...ENDING BY FRIDAY MORNING.

.PAH...NONE.

SDMITH

In the hours before

Special weather statement, Sep 11, 11:16 AM CDT, 5 hours 11 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111801-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1116 AM CDT MON SEP 11 2000

THIS OUTLOOK COVERS WESTERN KENTUCKY...SOUTHEAST MISSOURI...
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AND IS VALID UNTIL
600 AM TUESDAY MORNING.

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE QUAD STATE REGION
THIS AFTERNOON AND EVENING.  WHILE SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED...A FEW STORMS COULD BECOME STRONG AND PRODUCE GUSTY
WINDS AND SMALL HAIL. HOWEVER THE MAIN THREAT APPEARS TO BE LOCALLY
HEAVY RAINFALL.

SOUTHERLY WINDS ACROSS THE REGION CONTINUE TO TRANSPORT ABUNDANT
MOISTURE NORTHWARD FROM THE GULF OF MEXICO.  WITH SOME BREAKS IN THE
CLOUD COVER THROUGH AFTERNOON...THE ATMOSPHERE HAS THE POTENTIAL TO
BE VERY UNSTABLE.  ADDITIONALLY...A WEAK UPPER LEVEL DISTURBANCE
OVER NORTHEAST ARKANSAS IS EXPECTED TO MOVE SLOWLY INTO KENTUCKY.
THIS FEATURE WILL PROVIDE A TRIGGER FOR MORE SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. WIND SHEAR REMAINS RATHER
WEAK...WHICH WILL BE THE LIMITING FACTOR FOR SEVERE THUNDERSTORM
DEVELOPMENT. THE BEST LIKELIHOOD OF SEEING SMTORMS WILL BE ALONG AND
EAST OF THE MISSISSIPPI RIVER TODAY.

PRECIPITATION WILL MOVE TOWARD THE NORTHEAST AROUND 25 MPH.

SPOTTER ACTIVATION IS NOT EXPECTED.

SDB
Special weather statement, Sep 11, 2:51 PM CDT, 1 hour 36 minutes before
KYZ001>003-MOZ110>112-114-112130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
251 PM CDT MON SEP 11 2000

...STRONG THUNDERSTORM CLUSTER OVER EXTREME SOUTHEAST MISSOURI...

AT 245 PM...RADAR SHOWED A CLUSTER OF THUNDERSTORMS FROM NEAR
PORTAGEVILLE TO NEW MADRID MISSOURI...MOVING NORTHEAST AROUND 25
MPH. RADAR INDICATIONS SUGGEST PEA TO MARBLE SIZED HAIL COULD FALL
OUT OF THIS STORM.  LOCALLY GUSTY WINDS COULD ALSO BE OCCURRING NEAR
THESE STORMS...BUT VERY HEAVY DOWNPOURS ARE THE MAIN THREAT.

THE STORMS WILL BE AFFECTING AREAS FROM SIKESTON TO CHARLESTON AND
EAST PRAIRIE MISSOURI THROUGH 400 PM.  OTHER STORMS WILL CONTINUE TO
FORM ACROSS SOUTHEAST MISSOUR7I THIS AFTERNOON.  KEEP AN EYE ON THE
SKY...IF THREATENING WEATHER APPROACHES...SEEK SHELTER IMMEDIATELY.

SDB
Special weather statement, Sep 11, 3:56 PM CDT, 31 minutes before
ILZ088-092-093-KYZ001>004-MOZ087-110>112-114-112300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
356 PM CDT MON SEP 11 2000

...STRONG THUNDERSTORMS ALONG MISSISSIPPI RIVER COUNTIES...

AT 400 PM...RADAR SHOWED SEVERAL CLUSTERS OF STRONG THUNDERSTORMS
FROM NEAR CAIRO ILLINOIS TO HICKMAN AND PORTAGEVILLE MISSOURI...
MOVING NORTHEAST AROUND 25 MPH. MARBLE SIZED HAIL WAS REPORTED
AROUND DOGWOOD MISSOURI ABOUT 320 PM. RADAR INDICATIONS CONTINUE TO
SUGGEST PEA TO MARBLE SIZED HAIL WITH SOME OF THESE STORMS. ALSO...
LOCALLY GUSTY WINDS UP TO 50 MPH ARE POSSIBLE...HOWEVER...VERY HEAVY
DOWNPOURS AND DANGEROUS LIGHTNING WILL BE THE MAIN THREATS.

THE STORMS WILL CONTINUE TO AFFECT AREAS FROM NEW MADRID TO SIKESTON
AND CHARLESTON...POSSIBLY SPREADING NORTH TO NEAR ANNA...JONESBORO
AND KARNAK BEFORE 530 PM. KEEP AN EYE ON THE SKY...IF THREATENING
WEATHER APPROACHES...SEEK SHELTER IMMEDIATELY.

S2DB

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.